Vermont, 2010Winter Storm and Winter Weather in Vermont, December 26 to 27, 2010
December 26 to 27, 2010 · NWS BTV · 15 events in 15 counties and zones
A very powerful Nor'easter (960 mb) passed just southeast of Cape Cod on December 27th. It's origins began as a powerful storm system that produced devastating floods and heavy rainfall to portions of southern California, Arizona and Nevada earlier in the week.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $155,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very powerful Nor'easter (960 mb) passed just southeast of Cape Cod on December 27th. It's origins began as a powerful storm system that produced devastating floods and heavy rainfall to portions of southern California, Arizona and Nevada earlier in the week. This system redeveloped in the Gulf of Mexico on Christmas Day and continued to intensify as it moved northeast along the eastern seaboard. Blizzard conditions of heavy snows, strong and damaging winds in excess of 70 mph impacted coastal and inland communities from New Jersey north through Maine on the 26th and 27th.
In Vermont, snow arrived across southern sections and the lower Connecticut River Valley during the late afternoon and evening of December 26th. Snow gradually moved into the rest of Vermont and became heavy at times in central and southern Vermont during the overnight and morning hours of December 27th.
Snowfall amounts of 4 to 8 inches across central, northeast Vermont, 8 to 15 inches in southern Vermont with some localized higher amounts. In addition strong north winds of 15 to 25 mph with gusts approaching 40 mph caused considerable blowing and drifting of the snow. Numerous vehicle accidents and some isolated to scattered power outages were witnessed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Dec 26, 4:30 PM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Dec 26, 4:30 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
430 PM EST SUN DEC 26 2010
.SYNOPSIS...
DEEPENING LOW PRESSURE OFF THE MID ATLANTIC COAST WILL TRACK
NORTHEAST AND BE LOCATED NEAR CAPE COD BY MONDAY MORNING. SNOW WILL
OVERSPREAD VERMONT AND PARTS OF EXTREME EASTERN NEW YORK THIS EVENING
AND BECOME HEAVY AT TIMES ACROSS SOUTHERN AND EASTERN VERMONT
OVERNIGHT...BEFORE TAPERING TO SNOW SHOWERS ON MONDAY. THE
HEAVIEST SNOWFALL AMOUNTS WILL BE ACROSS SOUTHERN VERMONT WHERE
TOTALS WILL APPROACH ONE FOOT...WHILE SNOWFALL TOTALS ALONG THE
INTERNATIONAL BORDER WILL ONLY BE A FEW INCHES. COLD AND BLUSTERY
WEATHER WILL CONTINUE FOR EARLY THIS UPCOMING WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
AS OF 426 PM EST SUNDAY...IN GENERAL...12Z GUIDANCE CONTINUES TO
SUPPORT PREVIOUS THINKING...SO NO MAJOR CHANGES WITH THIS FORECAST
PACKAGE REGARDING THE SNOW EVENT FOR TONIGHT INTO MONDAY. HAVE
NOT ALTERED THE PREVIOUS AREAL COVERAGE OF THE WARNINGS AND
ADVISORIES THAT ARE IN EFFECT...AND HAVE MADE ONLY MINOR ADJUSTMENTS
TO EXPECTED SNOWFALL TOTALS. CONFIDENCE HIGH IN EXPECTED SNOW
AMOUNTS FOR SOUTHERN VERMONT...BUT LOWER FOR THE NORTHERN PORTION OF
THE WARNING AND ADVISORY AREA AS SOME MODELS HAVE BACKED OFF A BIT
ON THE EXPECTED QPF...KEEPING BEST FGEN FURTHER EAST. IN
ADDITION...VERY SHARP GRADIENT IN QPF FROM SOUTHEAST TO NORTHWEST
ACROSS BTV CWA...SO A SLIGHT SHIFT IN THIS LINE CAN MAKE A LARGE
DIFFERENCE IN SNOW TOTALS WITH THIS EVENT.
986 MB LOW EAST OF THE VIRGINIA CAPES WILL CONTINUE TO STRENGTHEN
OVERNIGHT AS IT BECOMES CAPTURED BY UPPER LOW LIFTING NORTHEAST
ACROSS THE MID ATLANTIC STATES. SFC LOW TRACK WILL BE DUE NORTH THRU
MIDNIGHT...THEN MORE NORTHEAST TOWARDS CAPE COD AFTER MIDNIGHT.
EXPECT SNOW TO OVERSPREAD VERMONT AND NORTHEAST NY THROUGH
MIDNIGHT...WHILE IT MAY REMAIN DRY ACROSS NORTHWEST NEW YORK.
GIVEN LITTLE CHANGE FROM PREVIOUS GUIDANCE REGARDING SFC LOW
TRACK AND TRACK OF THE UPPER LOW...HAVE OPTED TO STAY CLOSE TO
PREVIOUS THINKING REGARDING QPF AND RESULTING SNOW AMOUNTS. USED
BLEND OF PREVIOUS FCST WITH ALL OTHER AVAILABLE MODELS AND HPC
GUIDANCE. IN ADDITION TO THE SNOWFALL...THERE WILL BE AREAS OF
BLOWING AND DRIFTING SNOW WITH GUSTS TO 40 MPH POSSIBLE...WITH
VISIBILITIES LOWERING BELOW 1/2SM AT TIMES LATE TONIGHT INTO
MONDAY...MAKING FOR EXTREMELY DIFFICULT DRIVING...ESPECIALLY IN VT
AND THE CHAMPLAIN VALLEY.
SNOW EXPECTED TO TAPER TO SNOW SHOWERS FROM WEST TO EAST ACRS THE
AREA LATER MONDAY MORNING THRU THE AFTERNOON HOURS. SOME ADDED
ACCUMULATION POSSIBLE NORTHEAST VERMONT AFTER ABOUT 21Z...WHILE REST
OF AREA WILL BECOME MAINLY DRY...ALTHOUGH THERE WILL STILL BE AREAS
OF BLOWING SNOW AS WINDS WILL REMAIN QUITE GUSTY INTO MONDAY NIGHT.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
AS OF 350 AM EST SUNDAY...LINGERING SNOW SHOWERS OVER NORTHEAST
VERMONT MONDAY NIGHT WITH CLEARING ELSEWHERE. WINDS DIMINISH A BIT
AFTER MIDNIGHT. MAINLY DRY CONDITIONS EXPECTED TUESDAY INTO
TUESDAY NIGHT AS LOW CONTINUES TO PULL AWAY AND WEAK RIDGE OF HIGH
PRESSURE ATTEMPTS TO BUILD INTO THE AREA. COULD BE SOME LIGHT SNOW
SHOWERS RETURNING TO SAITN LOWER VALLEY REGION AND WEASTERN
ADIRONDACKS AS FLOW BECOMES MORE SOUTHWESTERLY LATER IN THE PERIOD
AND WEAK DISTURBANCE APPROACHES FROM THE GREAT LAKES.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 419 PM EST SUNDAY...
THE BIG NEWS IS THE WARMING AND GENERAL DRY TREND THAT IS EXPECTED
AS END THIS YEAR AND MOVE INTO THE NEW YEAR.
CONFIDENCE IS ABOVE AVERAGE IN THE OVERALL LARGE SCALE TRENDS WITH
CONTINUED MODEL CONSISTENCY OVER THE PAST FEW DAYS.
A DEEP TROF IS EXPECTED TO MOVE FROM THE WEST COAST INTO THE
CENTRAL CONUS WITH RISING HEIGHTS IN THE EAST BY MID TO LATE WEEK.
BEFORE THIS HAPPENS, THIS SOME WEAK WARM ADVECTION ASSOCIATED WITH
A WEAK CLIPPER SYSTEM MAY BRING SOME FLURRIES OR LIGHT SNOW TO THE
REGION WEDNESDAY.
THE RIDGING ALOFT WILL BE STRONG THURSDAY WITH 500 MB HEIGHTS
EXPECTED TO BE 2-3 STD DEV ABOVE NORMAL. SO THURSDAY THROUGH SAT
EXPECT JUST PARTLY CLOUDY SKIES LIGHT WINDS AND COOL NIGHTTIME TEMPS
AND DAY TIME TEMPERATURES SLIGHTLY ABOVE NORMAL AS 500 MB HEIGHTS ARE
EXPECTED TO BE 2-3 STD DEV ABOVE NORMAL.
PCPN CHANCES WILL BE LOW WED NIGHT THROUGH FRIDAY.
AS THE TROF AND ASSOCIATED LOW PRESSURE SYSTEM MOVES UP INTO THE
WESTERN GREAT LAKES FRIDAY AND SATURDAY SOUTHERLY FLOW AHEAD OF IT
WILL MOVE INTO THE NORTHEAST.
TEMPERATURES WILL CONTINUE TO MODERATE WITH HIGHS EASILY CLIMBING
INTO THE 40S IN THE CHAMPLAIN/ST LAWRENCE VALLEYS BY FRIDAY...AND
POSSIBLY AROUND 50 BY NEW YEARS DAY IN ADVANCE OF A STRONGER SFC
FRONT WITH 1000-500 MB THICKENESS VALUES NEAR 552 DM.
INITIAL SURGE OF WARM AIR ADVECTION AND RETURN OF STRONGER SOUTHERLY
FLOW LEAD TO A PRECIPITABLE WATER VALUES ABOVE NORMAL. MAINLY RAIN
SHOWERS EXPECTED (POSSIBLY MIXED WITH WET SNOW OR EVEN POCKETS OF
FREEZING RAIN) ACROSS THE AREA WITH A 30-40% CHANCE OF PRECIPITATION
LATER NEW YEARS DAY INTO SUNDAY BUT THERE IS UNCERTAINTY WITH TIMING
OF THE FRONT THIS FAR OUT AS ECMWF IS SLOWER...DEVELOPING A WAVE ON
THE FRONT WEST OF US WHILE GFS SWINGS IT RIGHT THROUGH.
&&
.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
THROUGH 18Z MONDAY...VFR/LCL MVFR BECOMING IFR 02-05Z FROM SOUTH
TO NORTH AS SNOW SPREAD NORTH FROM LARGE NOREASTER EXCEPT
REMAINING VFR AT KMSS. BECOMING LIFR KRUT/KMPV 04-06Z WITH
MODERATE POSSIBLY HEAVY SNOW IN A MESOSCALE SNOW BAND.
EXPECTING GRADUAL IMPROVING CONDITIONS 14-18Z MONDAY THOUGH SOME
UNCERTAINTY AS SNOW COULD HANG ON KBTV/KMPV A BIT LONGER WITH
NORTHERLY WIND CHANNELING IN THE CHAMPLAIN VALLEY AND JUST CLOSER
TO THE LOW AT KMPV.
NORTHERLY WINDS WILL BE PICKING UP TO BETWEEN 15 AND 25 KTS OVERNIGHT.
MODELS DIFFER ON HOW MUCH AS NAM SUGGEST 35KT GUSTS POSSIBLE 09-18Z
BUT GFS KEEPS BOUNDARY LAYER DECOUPLED.
INTERESTING SHORT PERIOD OF LAKE EFFECT SNOW FROM LAKE CHAMPLAIN
BROUGHT IFR FOR A BIT THIS MORNING.
OUTLOOK 18Z MONDAY THROUGH FRIDAY...
18Z MON - 12Z TUE...MODELS DIFFER ON HOW FAST SNOW PULLS OUT AND
NAM SHOWS LINGERING UPSLOPE LIGHT SNOW IN THE MOUNTAINS INTO
MONDAY NIGHT SO EXPECT SOME LCL.
TUE...VFR/MVFR UNDER NORTHERLY FLOW AND WEAK HIGH PRESSURE.
TUE NIGHT/WED...LCL IFR W/LIGHT SNOW WITH A WEAK WARM FRONT.
THU/FRI...VFR UNDER HIGH PRESSURE.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER WEATHER ADVISORY UNTIL 4 PM EST MONDAY FOR VTZ003-005-
006-016-017.
WINTER STORM WARNING UNTIL NOON EST MONDAY FOR VTZ010>012-019.
WINTER STORM WARNING UNTIL 4 PM EST MONDAY FOR VTZ004-007>009-
018.
NY...WINTER WEATHER ADVISORY UNTIL 4 PM EST MONDAY FOR NYZ034-035.
&&
SYNOPSIS...RJS
NEAR TERM...RJS
SHORT TERM...RJS
LONG TERM...SISSON
AVIATION...SISSONHazardous weather outlook, Dec 26, 3:19 AM EST, 14 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
319 AM EST SUN DEC 26 2010
VTZ010>012-019-270830-
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
319 AM EST SUN DEC 26 2010
...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON
EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ034-035-VTZ003-005-006-016-017-270830-
WESTERN ESSEX-EASTERN ESSEX-ORLEANS-WESTERN CHITTENDEN-LAMOILLE-
EASTERN FRANKLIN-EASTERN CHITTENDEN-
319 AM EST SUN DEC 26 2010
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...NORTHEAST
VERMONT AND NORTHWEST VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VTZ004-007>009-018-270830-
ESSEX-CALEDONIA-WASHINGTON-WESTERN ADDISON-EASTERN ADDISON-
319 AM EST SUN DEC 26 2010
...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND NORTHEAST
VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ026>031-087-VTZ001-002-270830-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WESTERN FRANKLIN-
319 AM EST SUN DEC 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AND
NORTHWEST VERMONT.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Storm, Windsor
- When
- December 26, 6:00 PM EST to December 27, 11:00 AM EST
- Where
- Windsor forecast zone
- Property damage
- $15,000
- Reported by
- COOP Observer
Snowfall totals of 6 to 15 inches with localized higher amounts occurred as well as considerable blowing and drifting of the snow due to north winds of 15 to 25 mph with gusts approaching 40 mph. Some specific snowfall totals include; 18 inches in Andover, 16 inches in White River Junction and Bridgewater, 15 inches in Chester, 11 inches in Ludlow and 6 inches in Bethel.
Winter Storm, Eastern Rutland
- When
- December 26, 6:00 PM EST to December 27, 12:00 PM EST
- Where
- Eastern Rutland forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 43.580, -73.037 (the zone’s center; the record gives no point)
Snowfall amounts of 6 to 15 inches along with considerable blowing and drifting of the snow due to North winds of 15 to 25 mph with gusts to 40 mph. Snowfall totals include 15 inches in Danby.
Winter Storm, Western Rutland
- When
- December 26, 7:00 PM EST to December 27, 11:00 AM EST
- Where
- Western Rutland forecast zone
- Property damage
- $15,000
- Reported by
- COOP Observer
- Coordinates
- 43.580, -73.037 (the zone’s center; the record gives no point)
Snowfall amounts of 6 to 15 inches along with considerable blowing and drifting of the snow due to North winds of 15 to 25 mph with gusts to 40 mph. Snowfall totals include 15 inches in Danby.
Winter Storm, Eastern Addison
- When
- December 26, 8:00 PM EST to December 27, 12:00 PM EST
- Where
- Eastern Addison forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.031, -73.141 (the zone’s center; the record gives no point)
Four to eight inches of snow along with considerable blowing and drifting of the snow due to North winds of 15 to 25 mph with gusts to 40 mph. Snowfall totals include 6 inches in Lincoln.
Winter Storm, Orange
- When
- December 26, 8:00 PM EST to December 27, 12:00 PM EST
- Where
- Orange forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.006, -72.377 (the zone’s center; the record gives no point)
Snowfall totals of 6 to 15 inches with localized higher amounts occurred as well as considerable blowing and drifting of the snow due to north winds of 15 to 25 mph with gusts approaching 40 mph. Some specific snowfall totals include; 18 inches in Wells River, 9 inches in Strafford, Corinth with 8 inches in Brookfield.
Winter Storm, Western Addison
- When
- December 26, 9:00 PM EST to December 27, 11:00 AM EST
- Where
- Western Addison forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.031, -73.141 (the zone’s center; the record gives no point)
Four to ten inches of snow along with considerable blowing and drifting of the snow due to North winds of 15 to 25 mph with gusts to 40 mph. Snowfall totals include 10 inches in Orwell and Cornwall.
Winter Weather, Washington
- When
- December 26, 9:00 PM EST to December 27, 12:00 PM EST
- Where
- Washington forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.273, -72.615 (the zone’s center; the record gives no point)
Snowfall totals of 3 to 6 inches along with blowing and drifting of the snow due to north winds of 15 to 25 mph with gusts approaching 40 mph.
Winter Storm, Caledonia
- When
- December 26, 10:00 PM EST to December 27, 12:00 PM EST
- Where
- Caledonia forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.465, -72.102 (the zone’s center; the record gives no point)
Five to nine inches of snow along with north winds of 15 to 25 mph with gusts approaching 40 mph caused hazardous driving conditions. Snowfall totals included 9 inches in Sutton and 6 inches in Walden.
Winter Weather, Essex
- When
- December 26, 10:00 PM EST to December 27, 12:00 PM EST
- Where
- Essex forecast zone
- Property damage
- $5,000
- Reported by
- COOP Observer
- Coordinates
- 44.728, -71.736 (the zone’s center; the record gives no point)
Snowfall totals of 3 to 6 inches along with blowing and drifting of the snow due to north winds of 15 to 25 mph with gusts approaching 40 mph.
Winter Weather, Lamoille
- When
- December 26, 10:00 PM EST to December 27, 12:00 PM EST
- Where
- Lamoille forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.606, -72.641 (the zone’s center; the record gives no point)
Snowfall totals of 3 to 6 inches along with blowing and drifting of the snow due to north winds of 15 to 25 mph with gusts approaching 40 mph.
Winter Storm, Orleans
- When
- December 26, 11:00 PM EST to December 27, 12:00 PM EST
- Where
- Orleans forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.829, -72.244 (the zone’s center; the record gives no point)
Five to ten inches of snow along with north winds of 15 to 25 mph with gusts approaching 40 mph caused hazardous driving conditions. Snowfall totals included 10 inches in East Brownington and Morgan, 8 inches in Derby and 6 inches in Barton.
Winter Weather, Eastern Chittenden
- When
- December 27, 12:00 AM EST to 12:00 PM EST
- Where
- Eastern Chittenden forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
Snowfall totals of 3 to 6 inches along with blowing and drifting of the snow due to north winds of 15 to 25 mph with gusts approaching 40 mph.
Winter Weather, Eastern Franklin
- When
- December 27, 12:00 AM EST to 12:00 PM EST
- Where
- Eastern Franklin forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.858, -72.912 (the zone’s center; the record gives no point)
Snowfall totals of 3 to 6 inches along with blowing and drifting of the snow due to north winds of 15 to 25 mph with gusts approaching 40 mph.
Winter Weather, Western Chittenden
- When
- December 27, 12:00 AM EST to 12:00 PM EST
- Where
- Western Chittenden forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
Snowfall totals of 3 to 6 inches along with blowing and drifting of the snow due to north winds of 15 to 25 mph with gusts approaching 40 mph.
Winter Weather, Western Franklin
- When
- December 27, 12:00 AM EST to 12:00 PM EST
- Where
- Western Franklin forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.858, -72.912 (the zone’s center; the record gives no point)
Snowfall totals of 3 to 6 inches along with blowing and drifting of the snow due to north winds of 15 to 25 mph with gusts approaching 40 mph.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in New York, December 26 to 27, 20101 death · 1 injured · 17 events
- Heavy Snow in North Carolina, December 26, 20101 death · 15 events
- Heavy Snow and Winter Weather in Maryland, December 26 to 27, 20101 death · 5 events
- Winter Storm in Massachusetts, December 26 to 27, 2010$600,000 · 17 events
- Blizzard and Heavy Snow in New Jersey, December 26 to 27, 20103 injured · $100,000 · 29 events
- High Wind and Strong Wind in New Jersey, December 26 to 28, 2010$80,000 · 60 kt wind · 21 events
- Heavy Snow and Winter Weather in Delaware, December 26 to 27, 20106 injured · 4 events
- High Wind and Strong Wind in Delaware, December 26 to 27, 2010$50,000 · 54 kt wind · 4 events
- Winter Storm in Connecticut, December 26 to 27, 2010$50,000 · 3 events
- Winter Storm in New Hampshire, December 26 to 27, 2010$25,000 · 3 events
- Blizzard and Heavy Snow in Maine, December 26 to 27, 201018 events
- Winter Storm in South Carolina, December 26, 201016 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 265968, 265969, 265966, 265964, 265967, 265965, 265972, 265962, 265973, 265975, 265963, 265970, 265971, 265976, 265977.